Ask a doctor

Pink and White Gridlines Post SMARTXIDE Laser

Good day, I did the SMARTXIDE laser resurfacing around 11 days back and am bothered by the redness that is still persisting on the treated areas. Further, there are gridlines that are really apparent on my face throughout. My questions are as follows: 1. How long (if it ever will) usually does the redness and gridlines subside? 2. What are the products that can be used to reduce/mask these? 3. Is it okie to use a self tanning cream to reduce these gridlines and redness? Thanks.

Doctor Answers (2)

Pinkness and gridlines post SmartXide treatment

+1

SmartXide is a microablative CO2 laser treatment.  The settings for the laser have to be adjusted depending upon the skin type and thickness.  If you have darker skin or thinner skin the settings definitely have to be adjusted.  The laser power can be set up to a maximum of 30 Watts.  The dwell time or the length of time in milliseconds can be adjusted as well as the pitch or the distance between the dots.  The longer the dwell time and the closer the pitch the more this laser moves from microablative to fully ablative mode.  If done correctly most patients will experience 2 days of swelling, 2 days of peeling and 2 days of redness. Some light salmon colored pinkness can last for 5 to 7 more days.  If you are noticing track marks and redness at 14 days this is unusual.  The track marks may be from skip areas or where the treatment was deep.  Continue to use the topical steroid and be gentle how you manage your skin care and it should resolve.


Atlanta Plastic Surgeon
5.0 out of 5 stars 10 reviews

Left-over color in SmartXide treatment

+1

It is very common to have a grid pattern on the treated areas for a time after SmartXide laser. It is very similar to what happens when you skin your knee. It takes a while for the irritation to go away. I have never (and I use that word very cautiously!) seen it persist when using this laser.

Barry Resnik, MD
Miami Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.